MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-2.5-6-HX-ES
Medical Device Problem Codes Break (1069); Deformation Due to Compressive Stress (2889); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium coil sheath and pusher were broken.The patient was undergoing surgery for treatment of a saccular, unruptured ba-top aneurysm with a max diameter of 8mm and a 3mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that when pushing the coil out of the hoop, the sheath was broken/stuck in the sheath.During checking, it was confirmed that the delivery pusher was also broken.Therefore, the product was retrieved without using.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
D10: device available for evaluation - additional information g4.Date mfr rec ¿ additional information h2: type of follow up - device evaluation h3: device evaluated by manufacturer- additional information h6: codes updated as received, the axium prime coil was returned within the introducer sheath.No damages or irregularities were found with the introducer sheath.The axium prime coil was examined within the introducer sheath.The implant coil was found detached and missing from the pushwire.The implant coil was not returned for analysis.The axium prime pushwire was removed from within the introducer sheath without issue.The pushwire actuator interface was found intact and not loose.The break indicator and pushwire tack welds were found intact.The axium prime pushwire was found broken from the proximal end with the release wire pulled.Under the microscope, the coin was found pulled back from the lumen stop, the shield coil was found intact, and the implant coil appears to have detached from the pusher.No other anomalies were observed.The axium prime pushwire was found broken and the implant coil was found detached and not returned.Therefore, any contributing factors from the implant coil could not be assessed.No damages or irregularities were found with the introducer sheath that would have contributed to the event.It is possible that the pushwire to break and for the release wire to subsequently pull back from the lumen stop, detaching the implant coil from the pushwire.However, the cause for the damage to the pusher could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BARE
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9475053
Report Number2029214-2019-01240
Device Sequence Number14101680
Product Code KRD
UDI-Device Identifier00847536021051
UDI-Public00847536021051
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2.5-6-HX-ES
Device Catalogue NumberAPB-2.5-6-HX-ES
Device Lot NumberA859387
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2019
Supplement Date Received by Manufacturer01/31/2020
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1